MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT

KARL STORZ SE & CO. KG WORKING ELEMENT
Model Number 27050D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the surgeon began the coagulation process.The neutral electrode showed a green light.After just one or two attempts, the erbe vio 300 device reported an error/malfunction at the neutral electrode, even though the electrode continued to glow green.When the surgeon restarted the coagulation process, there was a violent backlash' in which the irrigation water sprayed out of the bladder and the surgeon reported receiving an electric shock.There was a burning smell in the operating theatre.The surgeon's glove was torn and there was a clear burn mark on her thumb.She complained of feeling unwell and dizzy and left the operating theatre.The operation was interrupted and the erbe vio 300 device, the resectoscope and the power cable were immediately replaced with new' devices." according to additional information received, the procedure was completed by another surgeon without any further problems.The surgeon who received the electric shock reported that she was "monitored for several hours with two ecg checks and two heart enzyme checks without dynamics.Apart from clear secretion from the wound on the right thumb, no signs of inflammation occurred in the further course.".

Brand Name
WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key24471445
Report Number2020550-2026-00284
Device Sequence Number18552821
Product Code FDC
UDI-Device Identifier04048551077474
UDI-Public04048551077474
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
Report Date (Section F) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050D
Device Catalogue Number27050D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/04/2026
Event Location Hospital
Date Report to Manufacturer02/27/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/27/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown